Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 28, 2017, 10:46 PM CST for 4 counties in Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 10:46 PM CST (04:46 UTC)
- Expired
- Feb 28, 2017, 11:45 PM CST
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 130 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:06 PM CST | HAIL 0.88 | Parsons, KS | PEA TO DIME SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 9:04 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
183
WUUS53 KICT 010446
SVRICT
KSC099-125-133-205-010545-
/O.NEW.KICT.SV.W.0005.170301T0446Z-170301T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1046 PM CST TUE FEB 28 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southeastern Wilson County in southeastern Kansas...
Northern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
Central Montgomery County in southeastern Kansas...
* Until 1145 PM CST
* At 1045 PM CST, a severe thunderstorm was located over Neodesha,
moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Parsons, Independence, Neodesha, Cherryvale, Erie, Altamont, St.
Paul, Thayer, Altoona, Mound Valley, Galesburg, Liberty, Bolton,
Sycamore, Labette, Earlton, Lake Parsons, Parsons Tri City Airport,
Dennis and Elk City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows. These storms are moving rapidly have have a history
or producing hail up to 2 inches. Take precautions now.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3709 9592 3754 9579 3766 9509 3739 9509
3738 9508 3721 9507
TIME...MOT...LOC 0445Z 255DEG 48KT 3739 9566
HAIL...1.50IN
WIND...60MPH
$$
METZGER5 follow-up statements
482
WWUS53 KICT 010459
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1059 PM CST TUE FEB 28 2017
KSC099-125-133-205-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Wilson KS-Labette KS-Neosho KS-Montgomery KS-
1059 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR SOUTHEASTERN WILSON...NORTHERN LABETTE...NEOSHO AND NORTHERN
MONTGOMERY COUNTIES...
At 1059 PM CST, severe thunderstorms were located along a line
extending from Erie to 5 miles north of Dearing, moving east at 60
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Parsons, Independence, Neodesha, Cherryvale, Erie, Altamont, St.
Paul, Thayer, Mound Valley, Galesburg, Liberty, Bolton, Sycamore,
Labette, Earlton, Lake Parsons, Parsons Tri City Airport, Dennis, Big
Hill Lake and Elk City State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3709 9592 3758 9556 3766 9509 3739 9509
3738 9508 3721 9507
TIME...MOT...LOC 0459Z 263DEG 57KT 3758 9525 3714 9570
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL537
WWUS53 KICT 010509
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1109 PM CST TUE FEB 28 2017
KSC205-010518-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Wilson KS-
1109 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3713 9565 3738 9556 3738 9552 3746 9553
3759 9548 3766 9509 3721 9507
TIME...MOT...LOC 0508Z 260DEG 63KT 3759 9508 3716 9552
$$
KSC099-125-133-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-Neosho KS-Montgomery KS-
1109 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHERN LABETTE...NEOSHO AND NORTHEASTERN MONTGOMERY COUNTIES...
At 1108 PM CST, severe thunderstorms were located along a line
extending from Walnut to near Liberty, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Parsons, Cherryvale, Erie, Altamont, St. Paul, Thayer, Mound Valley,
Galesburg, Liberty, Labette, Earlton, Lake Parsons, Parsons Tri City
Airport, Dennis, Big Hill Lake and South Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3713 9565 3738 9556 3738 9552 3746 9553
3759 9548 3766 9509 3721 9507
TIME...MOT...LOC 0508Z 260DEG 63KT 3759 9508 3716 9552
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL763
WWUS53 KICT 010518
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1118 PM CST TUE FEB 28 2017
KSC125-010527-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Montgomery KS-
1118 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3715 9552 3739 9552 3743 9509 3739 9509
3738 9508 3721 9507
TIME...MOT...LOC 0517Z 268DEG 41KT 3740 9510 3717 9539
$$
KSC099-133-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-Neosho KS-
1118 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...
At 1117 PM CST, severe thunderstorms were located along a line
extending from 5 miles northwest of Mccune to near Mound Valley,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Parsons, Altamont, Mound Valley, Labette, Lake Parsons, Parsons Tri
City Airport, Dennis and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3715 9552 3739 9552 3743 9509 3739 9509
3738 9508 3721 9507
TIME...MOT...LOC 0517Z 268DEG 41KT 3740 9510 3717 9539
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL219
WWUS53 KICT 010527
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1127 PM CST TUE FEB 28 2017
KSC133-010537-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Neosho KS-
1127 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0527Z 263DEG 49KT 3721 9517
$$
KSC099-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-
1127 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL LABETTE COUNTY...
At 1127 PM CST, a severe thunderstorm was located 6 miles northwest
of Oswego, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Altamont, Mound Valley, Labette and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0527Z 263DEG 49KT 3721 9517
HAIL...1.00IN
WIND...60MPH
$$423
WWUS53 KICT 010538
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1138 PM CST TUE FEB 28 2017
KSC099-010547-
/O.EXP.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-
1138 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR Northern LABETTE COUNTY WILL
EXPIRE AT 1145 PM CST...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
However gusty winds are still possible across the area.
A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.
LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0537Z 255DEG 48KT 3724 9502
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:17 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 28, 8:17 PM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Wichita KS 817 PM CST Tue Feb 28 2017 .UPDATE... Issued at 817 PM CST Tue Feb 28 2017 Surface cold front at 02z stretched from just north of Yates Center to near Wellington to near Anthony. While there remains a slight chance for surface based convection ahead of the front across southeast Kansas, it appears more probable that somewhat more elevated storms will develop after 03z along and just north of the front from east central Kansas into the Flint Hills and then develop/move into southeast Kansas through midnight or so. Cloud bearing shear is still strong with moderate cape of 800 to 1300 J/KG, so a few strong to marginally severe storms are possible through about midnight across the southern Flint Hills and southeast Kansas. Otherwise, colder and blustery north winds and scattered light rain showers will continue to affect central Kansas until around midnight, with a gradual clearing trend across the entire area later tonight. KED && .SHORT TERM...(This evening through Thursday) Issued at 126 PM CST Tue Feb 28 2017 Dynamic weather setup expected this evening across the Plains. Cold front currently stretches from northeast KS into the west central portions of the state. Meanwhile, unseasonably rich low level moisture is streaming north across the southern Plains with upper 60 dewpoints over southeast OK into AR. Low level moisture has worked back to the west a bit further than models were hinting at yesterday putting southeast KS more at risk for severe storms. There is a chance a storm or two may develop over se KS late this afternoon. With the front well to the NW, storms would have to develop on increasing moisture transport and large scale lift. Shear profiles are extremely impressive with around 70 kts of 0-6km shear and over 100kts of 0-8km. In addition, low level SRH fields are very conducive for rotating storms. So while confidence in storm development is low, due to lack of low level forcing, confidence is high that if a storm can get going it will be a supercell with large hail and tornado potential. There will be an additional threat for storms around or after 03z as the front pushes through SE KS. While these storms would develop into a line, large hail would still be possible given large values of deep layer shear. Cold front will be well south of forecast area by 12z Wed with main story turning to drying low levels and fire weather concerns for Wed afternoon. See fire wx section for additional details. Behind this front we will still be looking at temps slightly above normal with highs topping out in the mid to upper 50s. There is good model agreement in a fast moving piece of energy diving out of the northern Rockies and across the northern Plains Thu. This will reinforce nw flow aloft over the region with temps continuing to slowly warm. .LONG TERM...(Friday through Tuesday) Issued at 126 PM CST Tue Feb 28 2017 Upper flow will become more zonal for the end of the work week into the weekend which will allow temps to continue to warm with 70s possible by Sat. Also pretty good signal for strong surface winds Sat afternoon as lee troughing strengthens. This would elevate the grassland fire danger Sat. Upper flow will become more sw starting Sun as a shortwave comes on shore and tracks over the Great Basin. This wave looks to be taking a northern track which would limit our precip chances. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CST Tue Feb 28 2017 A strong cold front will continue to move southeast across the area tonight. Scattered strong convection is expected along and just behind the front during the late evening across the Flint Hills into southeast Kansas, mainly affecting the KCNU terminal. A period of MVFR cigs are possible with some scattered light showers across central Kansas. Otherwise, gusty north to northwest winds will prevail behind the front into Wednesday with prevailing VFR conditions. KED && .FIRE WEATHER... Issued at 126 PM CST Tue Feb 28 2017 Fire weather concerns will be elevated Wed afternoon and again Fri and especially Sat. Winds are expected to flip around to the nw for Wed with gusts around 30-35mph possible over central KS. RH values will be around 20-25% from the Flint Hills through all of central KS. Very high grassland fire danger will be likely Wed afternoon with extreme values not out of the question for locations along and west of I-135. Outdoor burning is highly discouraged Wed afternoon and early evening. Winds will flip back around to the south and sw for Fri into Sat and will increase in speed. By Sat winds will likely be sustained in the 20-25 mph range with gusts approaching 40 mph. Very high fire danger is likely both Fri and Sat with extreme values not out of the question for Sat afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 35 56 28 59 / 20 0 0 0 Hutchinson 33 55 27 58 / 20 0 0 0 Newton 35 55 27 57 / 30 0 0 0 ElDorado 35 55 28 58 / 30 0 0 0 Winfield-KWLD 37 57 28 60 / 20 0 0 0 Russell 28 53 24 55 / 20 0 0 0 Great Bend 29 53 24 56 / 30 0 0 0 Salina 32 54 26 57 / 40 0 0 0 McPherson 32 54 26 57 / 30 0 0 0 Coffeyville 40 58 29 61 / 30 0 0 0 Chanute 39 57 27 60 / 40 0 0 0 Iola 38 57 28 59 / 40 0 0 0 Parsons-KPPF 40 57 28 61 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...KED SHORT TERM...RBL LONG TERM...RBL AVIATION...KED FIRE WEATHER...RBL
Hazardous weather outlook, Feb 28, 9:32 PM CST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 932 PM CST Tue Feb 28 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020345- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 932 PM CST Tue Feb 28 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Strong to severe thunderstorms will affect part of southeast Kansas early tonight. Large hail up to 2 inches in diameter, damaging winds to 70 mph and a tornado will be possible. Light rain may mix with snow across Central Kansas tonight, but no accumulation is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The grassland fire danger levels are expected to be very high area- wide on Wednesday afternoon with extreme values not out of the question for locations along and west of I-135. These dangerous burning conditions will be due to very gusty northwest winds and low afternoon relative humidities. Very high grassland fire danger is likely to return on Friday and continue through Monday, as south winds increase across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight across southeast Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Feb 28, 10:35 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL BUFFALO 37.71N 95.70W
02/28/2017 M1.00 INCH WILSON KS LAW ENFORCEMENT
&&
BDKLocal storm report, Feb 28, 10:37 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL CHANUTE 37.67N 95.46W
02/28/2017 E1.75 INCH NEOSHO KS PUBLIC
VIA TWITTER. HAIL PARTIALLY COVERED THE GROUND. TIME
ADJUSTED FOR RADAR.
&&
BDKSpecial weather statement, Feb 28, 10:37 PM CST, 9 minutes before
Special Weather Statement National Weather Service Wichita KS 1037 PM CST TUE FEB 28 2017 KSZ095-096-099-100-010500- Montgomery KS-Wilson KS-Labette KS-Neosho KS- 1037 PM CST TUE FEB 28 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Montgomery County in southeastern Kansas... Southern Wilson County in southeastern Kansas... Northwestern Labette County in southeastern Kansas... Southwestern Neosho County in southeastern Kansas... * Until 1100 PM CST * At 1036 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northeast of Elk City, or 8 miles northwest of Independence...moving east at 55 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Independence, Neodesha, Cherryvale, Thayer, Altoona, Sycamore, Parsons Tri City Airport, Dennis, Elk City Lake, Big Hill Lake and Elk City State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A tornado watch remains in effect until 400 AM CST for southeastern Kansas. LAT...LON 3722 9588 3746 9590 3758 9540 3723 9535 TIME...MOT...LOC 0437Z 255DEG 48KT 3733 9581 METZGER
Local storm report, Feb 28, 10:40 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL CHANUTE 37.67N 95.46W
02/28/2017 E1.75 INCH NEOSHO KS PUBLIC
VIA TWITTER. HAIL PARTIALLY COVERED THE GROUND. AT 9TH
AND EVERGREEN. TIME ADJUSTED BY RADAR.
&&
BDKLocal storm report, Feb 28, 10:45 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL CHANUTE 37.67N 95.46W
02/28/2017 E2.00 INCH NEOSHO KS PUBLIC
VIA TWITTER.
&&
BDKLocal storm report, Feb 28, 10:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL CHAUTAUQUA 37.02N 96.18W
02/28/2017 E0.88 INCH CHAUTAUQUA KS TRAINED SPOTTER
WINDS TO 55 MPH.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:25 PM CST | Special Weather Statement | ICT | Woodson | 35 min |
| Feb 28, 9:27 PM CST | Special Weather Statement | ICT | Elk | 33 min |
| Feb 28, 9:32 PM CST | Special Weather Statement | ICT | Cowley | 28 min |
| Feb 28, 9:35 PM CST | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 55 min |
| Feb 28, 9:46 PM CST | Severe Thunderstorm Warning | ICT | Cowley, Elk, Greenwood | 44 min |
| Feb 28, 9:59 PM CST | Tornado Warning | ICT | Wilson | 10 min |
| Feb 28, 10:00 PM CST | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 60 min |
| Feb 28, 10:02 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 43 min |
| Feb 28, 10:05 PM CST | Tornado Warning | ICT | Neosho | 27 min |
| Feb 28, 10:20 PM CST | Tornado Warning | ICT | Wilson | 19 min |
| Feb 28, 10:37 PM CST | Special Weather Statement | ICT | Wilson | 23 min |
| Feb 28, 10:51 PM CST | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 54 min |
| Feb 28, 10:58 PM CST | Severe Thunderstorm Warning | ICT | Allen, Neosho | 17 min |
| Feb 28, 11:42 PM CST | Severe Thunderstorm Warning | ICT | Labette | 22 min |
| Mar 1, 2:32 AM CST | Red Flag Warning | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.